Alabama, 2015

Damaging Winds in Alabama, April 25, 2015

April 25, 2015 · NWS TAE · 33 events in 5 counties and zones

A line of severe thunderstorms tracked across the region on April 25th. Numerous reports of downed trees and power lines were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$2.8 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A line of severe thunderstorms tracked across the region on April 25th. Numerous reports of downed trees and power lines were received. This damage was scattered across a wide area with many counties affected. It is likely a widespread area saw wind gusts in excess of 60 mph with localized areas seeing wind gusts in excess of hurricane force based on the reports received and radar wind velocity data. Dothan was especially hard hit with power knocked out to most of the city through the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 25, 2:33 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 25, 2:33 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT APR 25 2015

...ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING...

.NEAR TERM [THROUGH TONIGHT]...
THE NOON EDT REGIONAL SURFACE ANALYSIS SHOWED A WEAK WARM FRONT
EXITING OUR FORECAST AREA TO THE NORTHEAST (ACROSS CENTRAL GA), AND
A RIDGE ALONG THE WEST FL COAST. THERE WAS A 1008 MB LOW OVER
SOUTHEAST LA, ASSOCIATED WITH AN MCS. VAPOR IMAGERY AND UPPER AIR
DATA SOWED A +PV ANOMALY (NEAR THE AFOREMENTIONED WARM FRONT)
EXITING OFF THE SOUTHEAST COAST. IT WAS THIS FEATURE (ALONG WITH THE
WARM FRONT) THAT HELPED TO GENERATE THE DEEP MOIST CONVECTION THIS
MORNING. AS OF 3 PM EDT, THE STORMS OVER OUR REGION HAD DECREASED
AND WERE RATHER ISOLATED, BEING PRIMARILY DRIVEN BY MESOSCALE
BOUNDARY INTERACTIONS AND A CONDITIONALLY UNSTABLE AIR MASS.
THERE WAS ANOTHER +PV ANOMALY OVER SOUTHEAST LA THAT WILL
TRANSLATE QUICKLY EASTWARD THROUGH THIS EVENING. WE EXPECT SOME OF
THE DEEP MOIST CONVECTION ASSOCIATED WITH THIS FEATURE (CURRENTLY
THE MCS IN SOUTHEAST LA) TO REACH OUR FORECAST AREA BY LATE
AFTERNOON AND EARLY THIS EVENING.

RECENT RAP ANALYSES STILL SHOWED 0-6 BULK SHEAR VALUES OF 50 TO 60
KT ACROSS OUR REGION. COUPLED WITH A MOIST, MODERATELY UNSTABLE
AIR MASS, THERE COULD STILL BE ISOLATED SEVERE STORMS ACROSS OUR
REGION THROUGH SUNSET. DAMAGING WIND GUSTS AND HAIL ARE THE MAIN
THREATS, BUT THERE IS JUST ENOUGH 0-1 KM SHEAR (25 KT) TO SUPPORT A
LOW-END TORNADO THREAT AS WELL, ESPECIALLY ALONG MESOSCALE
BOUNDARIES. AFTER SUNSET THE CAPE WILL DECREASE AND THE FORCING WILL
DIMINISH, SO WE EXPECT THE RAIN TO TAPER OFF FROM WEST TO EAST BY
MIDNIGHT.

.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...
AT UPPER LEVELS, THE ELONGATE E-W ORIENTED TROUGH OVER NEW ENGLAND
AND THE GREAT LAKES WILL AMPLIFY SOUTHWARD AS IT SWEEPS OFF THE EAST
COAST. MEANWHILE, AN UPPER LEVEL LOW WILL CUT OFF OVER NEW MEXICO ON
SUNDAY AND MOVE EAST TO OKLAHOMA BY MONDAY NIGHT. THE GULF COAST
REGION WILL REMAIN UNDER FAIRLY ZONAL FAST FLOW WITH THE SEEMINGLY
EVER-PRESENT SUBTROPICAL JET FIRMLY IN PLACE ON SUNDAY. THIS
FEATURE WILL LIFT TEMPORARILY NORTHWARD ON MONDAY. AT THE
SURFACE, A COLD FRONT WILL DROP SOUTH FROM THE TENNESSEE VALLEY ON
SUNDAY TO OFF OUR COASTLINE BY MONDAY. ENOUGH DRY AIR WILL WORK
ITSELF INTO OUR NORTHERN ZONES BY SUNDAY TO PRECLUDE CONVECTIVE
DEVELOPMENT THERE. AREAS SOUTH OF A DOTHAN TO TIFTON LINE WILL SEE
ISOLATED TO SCATTERED STORM DEVELOPMENT ON SUNDAY AFTERNOON WITH
COVERAGE INCREASING AS YOU HEAD SOUTH. 50-55 KNOTS OF DEEP LAYER
SHEAR WILL OVERLAY SBCAPES IN EXCESS OF 1200 J/KG (ALONG AND S OF
I-10) WHICH WILL SUPPORT ORGANIZED CONVETION AND ANOTHER SEVERE
WEATHER THREAT. SPC HAS THE ENTIRE FORECAST AREA OUTLINED FOR A
MARGINAL RISK OF SEVERE STORMS. HOWEVER, WE FEEL THAT THE BEST
THREAT FOR SEVERE WILL BE LIMITED TO THE SOUTHERN HALF OF THE
FORECAST AREA WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. BY
MONDAY, INCREASED DRY AIR AND LOWER CAPE WILL PRECLUDE A SEVERE
WEATHER THREAT, ALTHOUGH ISOLATED TO SCATTERED STORMS ARE STILL
POSSIBLE SOUTH OF THE FLORIDA LINE.

.LONG TERM [TUESDAY THROUGH NEXT SATURDAY]...
THE UPPER LOW OVER THE PLAINS WILL OPEN UP AS IT MOVES EAST
ACROSS THE MISSISSIPPI VALLEY, BUT SOME REMNANT ENERGY WILL BE
LEFT BEHIND AND EVENTUALLY DEEPEN INTO ANOTHER CUT-OFF CLOSED LOW
SOMEWHERE IN THE VICINITY OF TX OR LA. THERE ARE LARGE DIFFERENCES
IN HOW THE MODELS EVOLVE THE LOW EASTWARD WITH THE GFS MORE
PROGRESSIVE THAN THE EURO. THERE WILL BE A SURFACE REFLECTION OF
THIS FEATURE SOMEWHERE IN THE VICINITY OF THE NORTH CENTRAL GULF
COAST BY TUESDAY. AGAIN, THERE ARE MODEL DIFFERENCES AS TO WHAT
LATITUDE THE LOW WILL TRACK EWD ALONG. A MORE NORTHERLY TRACK
WOULD FAVOR MORE THUNDERSTORMS AND SEVERE THREAT WHILE A MORE
SOUTHERLY ROUTE WOULD MEAN MAINLY SHOWERS. THESE DETAILS WILL NEED
TO BE WORKED OUT IN FUTURE FORECASTS WHEN WE WILL HOPEFULLY SEE A
MODEL CONSENSUS DEVELOP. ONE THING THAT IS CERTAIN IS THAT THE THE
TUESDAY THROUGH WEDNESDAY PERIOD WILL BE THE MOST UNSETTLED WITH
HIGHEST POPS. LATER IN THE WEEK, THE EURO DRIES US OUT AND THE GFS
DEVELOPS ANOTHER GULF LOW. TO ADDRESS THE UNCERTAINTY WE HAVE
SLIGHT TO LOW CHANCE POPS IN FOR FRIDAY THROUGH SATURDAY.

&&

.AVIATION...
[THROUGH 18Z SUNDAY] MVFR TO VFR CONDITIONS THIS EVENING WILL
DETERIORATE TO IFR OVERNIGHT AS LOW CIGS SET IN AROUND MIDNIGHT.
LOW VSBYS WILL ALSO BE POSSIBLE AT TLH AND VLD AROUND SUNRISE.
WINDS FROM THE WEST-SOUTHWEST WILL BE QUITE GUSTY TODAY AND
TOMORROW AT MOST SITES, AROUND 10-15 KTS WITH GUSTS TO AROUND 20
KTS OCCASIONALLY, THOUGH THEY WILL BE LIGHTER OVERNIGHT.

&&

.MARINE...
WINDS WILL INCREASE TO CAUTIONARY LEVELS TONIGHT AS A COLD FRONT
DRIFTS SOUTH TOWARD THE WATERS. THESE WINDS WILL REMAIN ELEVATED
ACROSS THE EASTERN WATERS INTO SUNDAY NIGHT. THE FRONT WILL SLIDE
SOUTH IN THE WATERS BY MONDAY MORNING BRIEFLY SWITCHING WINDS TO
OFFSHORE. THE FORECAST FROM TUESDAY ONWARD IS HIGHLY DEPENDENT ON
THE DEVELOPMENT OF AND TRACK OF A GULF LOW THROUGH THURSDAY. FOR
NOW THE FORECAST REFLECTS MODERATE EASTERLY FLOW ON TUESDAY
SWITCHING TO STRONGER NORTHWESTERLY FLOW ON WEDNESDAY. THIS
FORECAST IS SUBJECT TO CHANGE.

&&

.FIRE WEATHER...
MOIST CONDITIONS WILL PERSIST THROUGH THE NEXT FEW DAYS KEEPING
RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS. RAIN CHANCES
REMAIN IN THE FORECAST THROUGH WEDNESDAY...WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL FROM A STRONGER STORM SYSTEM TUESDAY AND
WEDNESDAY.

&&

.HYDROLOGY...
AN ACTIVE WEATHER PATTERN HAS LEFT MANY OF OUR AREA RIVERS IN
ACTION STAGE, WITH A FEW THAT REACHED FLOOD STAGE. THE
CHOCTAWHATCHEE RIVER AT BRUCE AND THE APALACHICOLA RIVER AT
BLOUNTSTOWN ARE THE ONLY TWO SITES REMAINING IN FLOOD STAGE AND
HAVE BOTH PEAKED AND WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS.
ADDITIONAL RAINFALL TODAY AND TOMORROW IS NOT FORECAST TO CAUSE
ANY FURTHER FLOODING, HOWEVER A ROUND OF HEAVY RAIN ON TUESDAY IN
NORTH FLORIDA MAY CAUSE SOME AREA RIVERS TO RISE TO ACTION OR
FLOOD STAGE BY MID-WEEK NEXT WEEK. CURRENTLY THE MOST VULNERABLE
SITES WOULD BE THE CHOCTAWHATCHEE AT BRUCE AND CARYVILLE AND THE
APALACHICOLA RIVER AT BLOUNTSTOWN AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  89  69  86  64 /  30  30  20  20  30
PANAMA CITY   74  81  71  79  65 /  20  30  20  30  40
DOTHAN        70  87  64  83  59 /  10  10  10  10  20
ALBANY        70  87  64  81  57 /  30  10  10  10  10
VALDOSTA      71  88  66  82  62 /  40  30  20  20  20
CROSS CITY    73  85  69  84  64 /  30  40  30  40  30
APALACHICOLA  75  83  71  81  68 /  20  40  20  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 2 AM EDT SUNDAY FOR COASTAL BAY.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MOORE

In the hours before

Special weather statement, Apr 25, 10:13 AM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT SAT APR 25 2015

...TORNADO WATCH 108 CANCELLED...

ALZ065>069-FLZ007>012-108-112-251715-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON
1213 PM EDT SAT APR 25 2015

THE NWS HAS CANCELLED TORNADO WATCH 108...WHICH WAS IN EFFECT FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. HOWEVER...SEVERE
STORMS MAY STILL BECOME A THREAT LATER TODAY...SO PLEASE MONITOR
FOR FUTURE INFORMATION.

FOURNIER

The radar

The Eglin Afb radar (KEVX), 61 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Geneva

When
April 25, 4:05 PM CST
Where
Geneva County, Hacoda
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.070, -86.160

A tree was blown down on a pickup near Hacoda. A picture was submitted on social media. Monetary damage was estimated.

Thunderstorm Wind, Coffee

When
April 25, 4:10 PM CST
Where
Coffee County, Enterprise
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.320, -85.840

Numerous trees and power lines were blown down.

Thunderstorm Wind, Coffee

When
April 25, 4:15 PM CST
Where
Coffee County, 3.45 mi E of Camp Alaflo Bsa
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
31.419, -85.793

A tree was blown down on Highway 27 between Enterprise and Ozark. This was reported on social media.

Thunderstorm Wind, Geneva

When
April 25, 4:15 PM CST
Where
Geneva County, Somerset
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.020, -85.890

A tree was blown down near Somerset.

Thunderstorm Wind, Geneva

When
April 25, 4:15 PM CST
Where
Geneva County, Geneva
Measured
55 kt (63 mph) estimated gust
Property damage
$129,000
Reported by
Emergency Manager
Coordinates
31.030, -85.870

Numerous trees were blown down with several large trees blown down in the town of Geneva. The preliminary damage estimate for Geneva county is $128,657.

Thunderstorm Wind, Geneva

When
April 25, 4:15 PM CST
Where
Geneva County, 0.91 mi NNW of Geneva Municipal Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.063, -85.865

A tree was blown down on Highway 27 north.

Thunderstorm Wind, Geneva

When
April 25, 4:15 PM CST
Where
Geneva County, 0.91 mi NW of Geneva
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
31.040, -85.880

A 58 mph gust was measured at a University of South Alabama mesonet site in Geneva.

Thunderstorm Wind, Geneva

When
April 25, 4:23 PM CST
Where
Geneva County, High Bluff
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.150, -85.730

A mobile home trailer was blown onto its side between Hartford and Wicksburg. Damage was estimated.

Thunderstorm Wind, Dale

When
April 25, 4:25 PM CST
Where
Dale County, Ozark
Measured
55 kt (63 mph) estimated gust
Property damage
$348,000
Reported by
Emergency Manager
Coordinates
31.440, -85.640

Numerous trees and power lines were blown down. The preliminary damage estimate is $347,500.

Thunderstorm Wind, Geneva

When
April 25, 4:25 PM CST
Where
Geneva County, Hartford
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
31.100, -85.690

Several trees were blown down onto homes in Hartford. Damage was estimated.

Thunderstorm Wind, Geneva

When
April 25, 4:30 PM CST
Where
Geneva County, Slocomb
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.100, -85.590

A large tree was snapped in Slocomb.

Thunderstorm Wind, Houston

When
April 25, 4:30 PM CST
Where
Houston County, 1.68 mi N of Wicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.224, -85.624

A tree was blown down onto a fence on Wicksburg road by Allen Stagefield.

Thunderstorm Wind, Dale

When
April 25, 4:35 PM CST
Where
Dale County, (Dhn)napier Field
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
31.320, -85.440

Thunderstorm Wind, Houston

When
April 25, 4:38 PM CST
Where
Houston County, Rehobeth
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.130, -85.430

Multiple trees were snapped and uprooted in the Rehobeth area.

Thunderstorm Wind, Houston

When
April 25, 4:39 PM CST
Where
Houston County, 2.25 mi WSW of Dothan
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
31.202, -85.422

A large tree was blown down across Timbers Drive southwest of Dothan.

Thunderstorm Wind, Houston

When
April 25, 4:39 PM CST
Where
Houston County, 2.13 mi SSW of Dothan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.193, -85.407

A large awning was blown into the median of Ross Tucker Circle from a nearby structure. A picture was posted via WDHN-TV facebook.

Thunderstorm Wind, Houston

When
April 25, 4:40 PM CST
Where
Houston County, 1.56 mi S of Dothan
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Social Media
Coordinates
31.198, -85.394

A large tree was blown down onto Church street with a car demolished.

Thunderstorm Wind, Houston

When
April 25, 4:40 PM CST
Where
Houston County, Dothan
Measured
60 kt (69 mph) estimated gust
Injuries
0 direct, 3 indirect
Property damage
$2.2 million
Reported by
Emergency Manager
Coordinates
31.220, -85.390

Numerous trees and power lines were blown down across Dothan. At the peak, 40,000 customers were without power. Structural damage occurred to Houston County Farm Center with a preliminary damage assessment of major damage to 33 homes and minor damage to 115 homes. Also some cars had trees on them. The assessment listed the damage total at over $2.2 million. No injuries occurred in the storm itself, but 3 minor injuries occurred during cleanup.

Thunderstorm Wind, Houston

When
April 25, 4:40 PM CST
Where
Houston County, 1.35 mi SW of Dothan
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.205, -85.404

Two trees and a power pole were down on Tate Drive near Rip Hewes stadium.

Thunderstorm Wind, Houston

When
April 25, 4:41 PM CST
Where
Houston County, 1.58 mi SSE of Dothan
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.198, -85.382

A large pine tree was snapped and fell onto Aberdeen Road.

Thunderstorm Wind, Houston

When
April 25, 4:42 PM CST
Where
Houston County, Kinsey
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.290, -85.330

A large oak tree was snapped in Kinsey.

Thunderstorm Wind, Houston

When
April 25, 4:42 PM CST
Where
Houston County, 1.77 mi E of Dothan
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.220, -85.360

A large tree was blown down just east of Dothan.

Thunderstorm Wind, Henry

When
April 25, 4:45 PM CST
Where
Henry County, Headland
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.350, -85.340

Multiple trees were blown down in the Headland area. A wooden swing set was blown into a fence. Damage was estimated.

Thunderstorm Wind, Houston

When
April 25, 4:45 PM CST
Where
Houston County, Cowarts
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.200, -85.300

Multiple trees and power lines were blown down around Cowarts.

Thunderstorm Wind, Houston

When
April 25, 4:47 PM CST
Where
Houston County, Ashford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.180, -85.230

A gas station awning was damaged in Ashford.

Thunderstorm Wind, Houston

When
April 25, 4:47 PM CST
Where
Houston County, 1.62 mi W of Avon
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.176, -85.297

A large tree and power lines were blown down across Prevatt Road.

Thunderstorm Wind, Henry

When
April 25, 4:48 PM CST
Where
Henry County, Shorterville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.570, -85.100

Trees were blown down.

Thunderstorm Wind, Henry

When
April 25, 4:48 PM CST
Where
Henry County, 1.95 mi NE of Tumbleton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.421, -85.228

Trees were blown down on County Road 55.

Thunderstorm Wind, Henry

When
April 25, 4:48 PM CST
Where
Henry County, 2.31 mi WSW of Grandberry Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.337, -85.256

Trees were blown down on County Road 6.

Thunderstorm Wind, Henry

When
April 25, 4:48 PM CST
Where
Henry County, 2.22 mi SSW of Tumbleton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.370, -85.264

Trees were blown down on County Road 49.

Thunderstorm Wind, Houston

When
April 25, 4:50 PM CST
Where
Houston County, 1.84 mi ESE of Webb
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
31.250, -85.251

Trees were blown down on Ludlam Road.

Thunderstorm Wind, Houston

When
April 25, 4:50 PM CST
Where
Houston County, Webb
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.260, -85.280

Numerous trees were snapped near Webb.

Thunderstorm Wind, Houston

When
April 25, 4:55 PM CST
Where
Houston County, Columbia
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.290, -85.110

Numerous trees and power lines were blown down in Columbia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572085, 572086, 572087, 572088, 572089, 572090, 572091, 572092, 572093, 572094, 572095, 572096, 572097, 572098, 572099, 572100, 572102, 572106, 572107, 572108, 572109, 572110, 572111, 572112, 572114, 572115, 572116, 572117, 572118, 572119, 572120, 572121, 572122.